Stereotypical

Nursing. School. Life.

NCLEX Practice Question of the Week

leave a comment »

Here is the weekly question posted on the NCSBN Learning Extension:

What is the feeling called after a cocaine high where the user commonly experiences and extremely unpleasant feeling?

  1. “Craving”
  2. “Crashing”
  3. “Outward bound”
  4. “Nodding out”

The correct answer is: 2 – crashing

From the New York Times website:

Primary symptoms may include:

  • Depressed mood
  • Fatigue
  • Generalized malaise
  • Vivid and unpleasant dreams
  • Agitation and restless behavior
  • Slowing of activity
  • Increased appetite

The craving and depression can last for months following cessation of long-term heavy use (particularly daily). Withdrawal symptoms can also be associated with suicidal thoughts in some people.

During withdrawal, there can be powerful, intense cravings for cocaine. However, the “high” associated with ongoing use becomes less and less pleasant, and can produce fear and extreme suspicion rather than joy. Just the same, the cravings may remain powerful.

http://health.nytimes.com/health/guides/disease/cocaine-withdrawal/overview.html

Advertisements

Written by stereotypicalone

September 5, 2009 at 09:46

Posted in NCLEX

Tagged with

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: